Alert archive / Alabama / Flash Flood Warnings in 2010
Flash Flood Warning 41, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jun 15, 2010, 12:52 PM CDT for Jefferson County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2010, 12:52 PM CDT (17:52 UTC)
- Expired
- Jun 15, 2010, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, AL
The radar
The Birmingham radar (KBMX), 53 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2607 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WGUS54 KBMX 151752
FFWBMX
ALC073-152045-
/O.NEW.KBMX.FF.W.0041.100615T1752Z-100615T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 PM CDT TUE JUN 15 2010
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...TRUSSVILLE...GARDENDALE...
FULTONDALE...BIRMINGHAM...
* UNTIL 345 PM CDT
* AT 1240 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED POSSIBLE
FLASH FLOODING FROM A SEVERE THUNDERSTORM OVER THE WARNED AREA.
FLOODING HAS BEEN REPORTED IN THE CITY OF TARRANT...AND SMALL
STREAMS COULD OVERFLOW THEIR BANKS...SPECIFICALLY FIVE MILE CREEK.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINSON...
KETONA LAKES...TARRANT...CLAY AND CENTER POINT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3362 8655 3348 8683 3362 8693 3377 8662
3376 8661
$$
GOGGINS2 follow-up statements
176
WGUS74 KBMX 151836
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CDT TUE JUN 15 2010
ALC073-152045-
/O.CON.KBMX.FF.W.0041.000000T0000Z-100615T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-
136 PM CDT TUE JUN 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EAST
CENTRAL JEFFERSON COUNTY...
AT 125 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING SIGNIFICANT FLASH FLOODING THROUGHOUT THE CITY OF
TARRANT...AS WELL AS IN THE CITY OF FULTONDALE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PINSON...GARDENDALE AND CLAY...AND TARRANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3362 8655 3348 8683 3362 8693 3377 8662
3376 8661
$$
GOGGINS934
WGUS74 KBMX 152010
FFSBMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CDT TUE JUN 15 2010
ALC073-152045-
/O.CON.KBMX.FF.W.0041.000000T0000Z-100615T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON AL-
310 PM CDT TUE JUN 15 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR EAST
CENTRAL JEFFERSON COUNTY...
AT 259 PM CDT...TRAINED WEATHER SPOTTERS REPORTED CONTINUED FLASH
FLOODING THROUGHOUT THE CITY OF TARRANT...AND ADDITIONAL RAINFALL UP
TO ONE INCH IS EXPECTED TO FALL OVER THE NEXT HOUR. FLASH FLOODING
WILL CONTINUE TO BE POSSIBLE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINSON...
GARDENDALE AND CLAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3362 8655 3348 8683 3362 8693 3377 8662
3376 8661
$$
GOGGINSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 12:40 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 15, 12:40 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT TUE JUN 15 2010 .UPDATE...FOR 18Z AVIATION. && .DISCUSSION... WENT AHEAD AND RAISED POPS THROUGHOUT THE NORTHWESTERN PORTIONS OF THE CWA TO REFLECT THE CONVECTIVE DEVELOPMENT AHEAD OF A BOUNDARY THAT WAS ANALYZED AT 13Z THIS MORNING. ALSO TWEAKED TEMPS A BIT TO REFLECT CURRENT TEMPERATURES...BUT OVERALL TEMPS LOOK GOOD ACROSS THE BOARD. ANY STORM THAT DEVELOPS HAS THE POTENTIAL TO PRODUCE VERY HEAVY DOWNPOURS...AS WELL AS GUSTY WINDS OVER 50 MPH. AN ISOLATED SEVERE GUST ALSO CANNOT BE RULED OUT. WET MICROBURST POTENTIAL WILL BE HIGH....WITH CAPES OVER 4000...AND DRIER AIR IN THE MID LEVELS THAT COULD MIX DOWN TO THE SURFACE WITH EVAPORATIVE COOLING. A FEW OTHER STATIONARY BOUNDARIES OUT THERE COULD LEAD TO MORE CONVECTIVE DEVELOPMENT LATER THIS AFTERNOON. UPDATES ARE OUT. && .AVIATION...18Z TAF DISCUSSION. SCATTERED THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON ACROSS THE I-20/59 CORRIDOR. THIS TREND SHOULD CONTINUE INTO EARLY EVENING. FOR MGM AND TOI...CONVECTIVE TEMPERATURE A LITTLE HIGHER BUT SOME THUNDERSTORM DEVELOPMENT IS EXPECTED. WILL WORD TAFS WITH VC AND CB THROUGH 01Z WHEN ACTIVITY SHOULD BE TOO ISOLATED TO INCLUDE IN TAF COVERAGE. LOTS OF HZ/BR EVEN THROUGH THE PEAK HEATING HOURS ALONG WITH HIGH SPECIFIC HUMIDITY VALUES SUGGESTS A THREAT OF IFR VISIBILITIES ACROSS THE AREA OVERNIGHT. WILL BE CONSERVATIVE WITH MVFR VALUES AND SEE HOW TODAYS RAINFALL AFFECTS THE AREA. WINDS WILL BE LIGHT SW EXCEPT IN THUNDERSTORM OUTFLOW WHERE VARIABILITY AND HIGHER GUSTS SHOULD BE EXPECTED. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/88
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 AM CDT TUE JUN 15 2010 ALZ011>015-017>050-161100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 600 AM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. A FEW STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS TO 50 MPH OR GREATER AS WELL AS BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 12/SIRMON
In the hours before
Local storm report, Jun 15, 12:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 PM CDT TUE JUN 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HAIL TARRANT 33.59N 86.77W
06/15/2010 E1.75 INCH JEFFERSON AL BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED IN TARRANT.
&&
GGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:57 AM CDT | Severe Thunderstorm Warning | BMX | Winston | 48 min |
| Jun 15, 12:10 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 35 min |
| Jun 15, 12:20 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 40 min |
| Jun 15, 12:26 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Jun 15, 12:28 PM CDT | Areal Flood Advisory | BMX | Jefferson | 2 hr |
| Jun 15, 12:43 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 32 min |
| Jun 15, 12:49 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 26 min |
| Jun 15, 12:56 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Tuscaloosa | 34 min |
| Jun 15, 1:10 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Walker | 35 min |
| Jun 15, 1:24 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 36 min |
| Jun 15, 1:31 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 29 min |
| Jun 15, 1:44 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 31 min |
| Jun 15, 1:49 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby | 116 min |
| Jun 15, 1:51 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Marion | 24 min |
| Jun 15, 1:54 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 36 min |
| Jun 15, 1:57 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 33 min |
| Jun 15, 1:59 PM CDT | Areal Flood Advisory | BMX | Walker | 2 hr |
| Jun 15, 2:00 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 30 min |
| Jun 15, 2:10 PM CDT | Flash Flood Warning | BMX | Jefferson, Shelby | 3 hr |
| Jun 15, 2:12 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Tuscaloosa | 33 min |
| Jun 15, 2:41 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 34 min |
| Jun 15, 2:46 PM CDT | Areal Flood Advisory | BMX | Bibb, Jefferson, Tuscaloosa | 3 hr |
| Jun 15, 2:56 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne | 34 min |
| Jun 15, 3:10 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 35 min |
| Jun 15, 3:19 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Talladega | 26 min |
| Jun 15, 3:25 PM CDT | Flash Flood Warning | BMX | Randolph | 2 hr |
| Jun 15, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Pike | 32 min |
| Jun 15, 3:34 PM CDT | Areal Flood Advisory | BMX | Calhoun, Cleburne | 116 min |
| Jun 15, 3:44 PM CDT | Severe Thunderstorm Warning | BMX | Clay | 31 min |
| Jun 15, 3:52 PM CDT | Flash Flood Warning | BMX | Calhoun, Cleburne | 3 hr |
| Jun 15, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas | 36 min |
| Jun 15, 4:13 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne | 47 min |
| Jun 15, 4:19 PM CDT | Areal Flood Advisory | BMX | Clay, Cleburne | 116 min |
| Jun 15, 4:21 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Macon, Russell | 39 min |
| Jun 15, 4:27 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Chilton | 33 min |
| Jun 15, 4:39 PM CDT | Severe Thunderstorm Warning | BMX | Sumter | 36 min |
| Jun 15, 4:47 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 28 min |
| Jun 15, 4:52 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 38 min |
| Jun 15, 4:56 PM CDT | Areal Flood Advisory | BMX | Autauga, Chilton, Coosa, Elmore | 2 hr |
| Jun 15, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Perry | 32 min |
| Jun 15, 5:02 PM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Sumter, Tuscaloosa | 3 hr |
| Jun 15, 5:08 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Tuscaloosa | 37 min |
| Jun 15, 5:18 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Tallapoosa | 42 min |
| Jun 15, 5:36 PM CDT | Severe Thunderstorm Warning | BMX | Pickens, Tuscaloosa | 24 min |
| Jun 15, 5:45 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry | 45 min |
| Jun 15, 5:52 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 23 min |
| Jun 15, 5:55 PM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Tuscaloosa | 3 hr |
| Jun 15, 6:04 PM CDT | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Perry | 3 hr |
| Jun 15, 6:04 PM CDT | Severe Thunderstorm Warning | BMX | Pike | 41 min |
| Jun 15, 6:16 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 44 min |
| Jun 15, 6:36 PM CDT | Flash Flood Warning | BMX | Bibb, Hale, Perry | 114 min |
| Jun 15, 6:43 PM CDT | Areal Flood Advisory | BMX | Russell | 2 hr |
| Jun 15, 6:50 PM CDT | Areal Flood Advisory | BMX | Jefferson, Shelby, Tuscaloosa | 115 min |
Nearby
Flash Flood Warnings in Alabama, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.